MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00532900
Medical Device Problem Codes Break (1069); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.(b)(4).Conclusion code d17 is being used in lieu of an adequate conclusion code for device not returned.The complainant indicated that the device was disposed and will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix-naviflex biliary stent was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure in the biliary performed on (b)(6) 2021.According to the complainant, during the procedure, when the physician attempted to remove the stent from the patient, it became stretched like a spaghetti noodle.Reportedly, the stent broke into pieces, it is unknown on how the broken stent was removed.The procedure was successfully completed with another flexima biliary stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be fine.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix-naviflex biliary stent was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure in the biliary performed on (b)(6) 2021.According to the complainant, during the procedure, when the physician attempted to remove the stent from the patient, it became stretched like a spaghetti noodle.Reportedly, the stent broke into pieces, it is unknown on how the broken stent was removed.The procedure was successfully completed with another flexima biliary stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be fine.Additional information received on february 10, 2021: the issue occured during stent removal procedure and the stent was entirely removed from the patient.
 
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Block h6: device code a0401 captures the reportable event of stent broken.Device code a0406 captures the reportable event of stent material deformation.Conclusion code d17 is being used in lieu of an adequate conclusion code for device not returned.Block h10: the complainant indicated that the device was disposed and will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental mdr will be filed.Block h11: additional information: b5 (event description).Updated d6b: explant date.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11309547
Report Number3005099803-2021-00433
Device Sequence Number3255996
Product Code FGE
UDI-Device Identifier08714729786818
UDI-Public08714729786818
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00532900
Device Catalogue Number3290
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/15/2021
Supplement Date Received by Manufacturer02/10/2021
Initial Report FDA Received Date02/10/2021
Supplement Report FDA Received Date02/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1